MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR8066
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, video was provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, through cephalic vein in the right forearm, the pta balloon allegedly had fluid leak and inflation issue.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta catheter was returned for evaluation.On the visual evaluation the device it appeared bloody, and no other specific anomalies is noted.On the function of valuation off the device the guidewire lumen was flushed, then the catheter was maneuverer to insert the in-house guide wire and able to advance through the catheter, on further the balloon was inflated with in-house presto device upon inflation water was noted to exist out the balloon and the distal tip of the balloon.Microscopic observation was performed, and it was noted a balloon has a both longitudinal and pin hole rupture.The inner guide wire lumen was also observed to have a partial circumferential break.No other functional testing was performed.One video was reviewed.The video shows the medical professional tried to inflate the balloon by using the syringe but the balloon doesn't inflate and water leaks from the distal end of the balloon therefore, based on the photo review, the reported failure leak can be confirmed for.However the reported inflation issue could not be confirmed based on the submitted video.Therefore, the investigation was confirmed for the reported leak as the water leaked from the balloon during the evaluation.The investigation is also confirmed for the identified balloon rupture as a longitudinal and pin-hole balloon rupture were noted on the returned device.The investigation is also confirmed for the identified break as the inner guide wire lumen had a partial circumferential break noted during the evaluation.The investigation is also confirmed for the reported inflation issue as the balloon leaked during inflation during the functional testing.However definitive root cause for the alleged leak and inflation and identified balloon rupture and break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 01/2023),g3,h6(method), h11: h6(result and conclusion), h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, through cephalic vein in the right forearm, the pta balloon allegedly had a fluid leak and inflation issue.The procedure was completed using another device.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11847611
Report Number2020394-2021-01066
Device Sequence Number3766662
Product Code LIT
UDI-Device Identifier00801741058769
UDI-Public(01)00801741058769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR8066
Device Catalogue NumberDR8066
Device Lot Number93NE0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR